MAUDE Adverse Event Report: SYNTHES GMBH CANNULATED 4.0 HEXAGONAL SCREWDRIVER SFT

SYNTHES GMBH CANNULATED 4.0 HEXAGONAL SCREWDRIVER SFT
Model Number 314.23
Medical Device Problem Codes Device-Device Incompatibility (2919); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2023, the screwdriver was not fitting the screws.No patient consequence and surgical delay was reported.This complaint involves two (2) devices.This report is for one (1) cannulated 4.0 hexagonal screwdriver sft.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
(b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Investigation summary: the device was not returned to depuy synthes for evaluation.However, photo was provided for review.Review of the provided photo, did not reveal any defect related to the device.Additional monitoring for any potential safety signals will be conducted through complaint trending, and other post-market safety surveillance activities.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed.And the investigation may be re-opened as necessary.The initial report states, "the screwdriver not fitting screws.It was thought, that the tip is flared".The device was not returned to depuy synthes for evaluation.However, photo was provided for review.Review of the provided photo did not reveal any defect related to the 314.23, cannulated 4.0 hexagonal screwdriver sft.The overall complaint was not confirmed.As the observed condition of the 314.23, cannulated 4.0 hexagonal screwdriver sft would not contribute to the complained device issue.There is no indication, that a design or manufacturing issue has caused the reported complaint condition.Based on the investigation findings, it has been determined, that no corrective and/or preventative action is proposed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending, and other post-market safety surveillance activities.H3/h6: device history lot: part #: 314.23, synthes lot #: h694099, supplier lot #: h694099, release to warehouse date: 12 april 2019 , supplier: avalign technologies-nemcomed.No, ncrs were generated during production.Device history review: review of the device history record(s) showed, that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a product investigation was conducted.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that there were no damage or defect with the cannulated 4.0 hexagonal screwdriver sft.A dimensional inspection was performed for the cannulated 4.0 hexagonal screwdriver sft and met specifications.A functional test was unable to be performed due to mating device not returned.The complaint condition was not able to be replicated.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed as the cannulated 4.0 hexagonal screwdriver sft was found to have no damage or defects.No definitive root cause could be determined.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CANNULATED 4.0 HEXAGONAL SCREWDRIVER SFT
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key17005590
Report Number8030965-2023-06684
Device Sequence Number14993368
Product Code HXX
UDI-Device Identifier10886982188700
UDI-Public(01)10886982188700
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number314.23
Device Catalogue Number314.23
Device Lot NumberH694099
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/11/2023
Supplement Date Received by Manufacturer09/27/2023
Initial Report FDA Received Date05/25/2023
Supplement Report FDA Received Date10/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS: TRAUMA
Patient SexUnknown